Alert archive / Oklahoma / Flash Flood Warnings in 2005
Flash Flood Warning 15, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 5, 2005, 3:15 AM CDT for Atoka County, Oklahoma. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2005, 3:15 AM CDT (08:15 UTC)
- Expired
- Jul 5, 2005, 8:15 AM CDT
- In force
- 5 hr
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Atoka County, OK
The radar
The Norman radar (KTLX), 153 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 3:40 AM CDT | FLASH FLOOD | Atoka, OK | UNDERPASS FLOODED, CAR STRANDED, IN ATOKA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 918 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1352 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 050817 FFWOUN OKC005-051315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 315 AM CDT TUE JUL 5 2005 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... ATOKA COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 815 AM CDT * AT 310 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN CONTINUING OVER MUCH OF ATOKA COUNTY. THE HEAVIEST RAINFALL IS EXPECTED TO FALL IN AN AREA FROM NEAR THE BOGGY DEPOT STATE PARK...EASTWARD THROUGH ATOKA AND MCGEE CREEK LAKE...UP TO NEAR REDDEN AND DAISY. LOCALIZED RAINFALL TOTALS OF 3 TO 5 INCHES WILL BE POSSIBLE. * LOCATIONS IN THE WARNING INCLUDE ATOKA...LANE...MCGEE CREEK LAKE... SOUTHWESTERN ATOKA RESERVOIR...STRINGTOWN...TUSHKA...DAISY EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARM LANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO AREAS WHERE WATER COVERS THE ROADWAY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING SUVS AND PICKUP TRUCKS. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3425 9637 3429 9576 3451 9571 3443 9630 $$ 11
2 follow-up statements
000 WGUS74 KOUN 050957 FFSOUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 450 AM CDT TUE JUL 5 2005 OKC005-051315- ATOKA OK- 450 AM CDT TUE JUL 5 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 815 AM CDT FOR ATOKA COUNTY... AT 450 AM CDT...LAW ENFORCEMENT OFFICIALS HAVE REPORTED AREAS OF FLOODING IN AND AROUND ATOKA. ALTHOUGH MOST OF THE HEAVIEST RAIN HAS MOVED OUT OF THE WARNED AREA...PERIODS OF MODERATE RAIN WILL CONTINUE THROUGH THE EARLY MORNING...AGGRAVATING HIGH WATER PROBLEMS. MANY AREAS ACROSS ATOKA COUNTY HAS RECEIVED 2 TO 4 INCHES OF RAIN OVERNIGHT. AFFECTED LOCATIONS INCLUDE SOUTHWESTERN ATOKA RESERVOIR...MCGEE CREEK LAKE...ATOKA...LANE...STRINGTOWN AND TUSHKA DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING SUVS AND PICKUP TRUCKS. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3425 9637 3429 9576 3451 9571 3443 9630 $$ 11
000 WGUS74 KOUN 051143 FFSOUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 640 AM CDT TUE JUL 5 2005 OKC005-051315- ATOKA OK- 640 AM CDT TUE JUL 5 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 815 AM CDT FOR ATOKA COUNTY... AT 640 AM CDT...PERIODS OF LIGHT TO MODERATE RAINFALL WILL CONTINUE THROUGH THE EARLY MORNING HOURS OVER ATOKA COUNTY. THIS CONTINUED RAIN ACTIVITY MAY AGGRAVATING THE HIGH WATER PROBLEMS SEEN EARLIER THIS MORNING. MANY AREAS ACROSS ATOKA COUNTY HAVE RECEIVED 2 TO 4 INCHES OF RAIN SINCE MIDNIGHT. AFFECTED LOCATIONS INCLUDE SOUTHWESTERN ATOKA RESERVOIR...MCGEE CREEK LAKE...ATOKA...LANE...STRINGTOWN AND TUSHKA DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING SUVS AND PICKUP TRUCKS. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3425 9637 3429 9576 3451 9571 3443 9630 $$ 11
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 2:00 PM CDT, 13 hours 15 minutes earlier.
Area forecast discussion, Jul 4, 2:00 PM CDT, 13 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 200 PM CDT MON JUL 4 2005 .DISCUSSION... SHOWERS AND A FEW STORMS MAY LINGER NEAR THE RED RIVER EARLY THIS EVENING FROM NORTH OF THE MORNINGS OUTFLOW BOUNDARY BEFORE THEY DIE. WITH NORTHWEST FLOW PERSISTING THROUGH THURSDAY, EACH NIGHT MAY SEE AN MCS IN SOME PART OF OK. STORMS EARLY THIS EVENING DEVELOPING IN THE UPSLOPE FLOW OVER CO AND NORTHERN NM WILL BE AIDED BY A WEAK CENTRAL ROCKIES WAVE. AS THE UPPER-LEVEL JET MAX ROUNDS THE SOUTH PART OF THIS WAVE ACROSS NORTHERN NM LATER THIS EVENING, THE LOW-LEVEL JET WILL SET UP THROUGH THE PAN HANDLES. THE SOUTHEAST BOUNDARY LAYER FLOW WILL ADD TO THE MAINTENANCE OF STORMS AS IT DID LAST NIGHT. TONIGHTS COMPLEX MAY BE FARTHER WEST GIVEN THE ORIENTATION OF THE UPPER FLOW AND THE LOW-LEVEL JET. TUESDAY NIGHT, AND TO A LESSER EXTENT, WEDNESDAY NIGHT MAY SEE THE SAME PATTERN OF NIGHTTIME STORMS OVER OK AND NORTH TX. POPS HAVE BEEN SPLIT BEFORE AND AFTER MIDNIGHT AND MAXIMUM TEMPERATURES LOWERED SLIGHTLY THE NEXT 3 DAYS IN AREAS EXPECTED TO BE WELL- BEHIND THE NIGHTS OUTFLOWS. MODELS SUGGEST THAT BY FRIDAY, THE MEXICO RIDGE WILL BEGIN TO BUILD INTO THE CENTRAL HIGH PLAINS WITH A WEAK UPPER TROUGH OVER THE SOUTHERN MS VALLEY. THIS SHOULD GREATLY DIMINISHES CHANCES FOR NIGHTTIME STORMS IN THE SOUTHERN PLAINS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 69 89 69 92 / 30 30 30 20 HOBART OK 70 92 70 94 / 60 50 50 40 WICHITA FALLS TX 73 93 72 96 / 40 40 30 40 GAGE OK 68 88 67 91 / 70 20 60 20 PONCA CITY OK 68 90 68 89 / 20 20 30 20 DURANT OK 72 92 72 94 / 40 30 30 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 9
Hazardous weather outlook, Jul 4, 11:55 AM CDT, 15 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT MON JUL 4 2005
OKZ004>048-050>052-TXZ083>090-051200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
WESTERN AND SOUTHERN OKLAHOMA AND ALL OF WESTERN NORTH TEXAS.
LOCATION...
THE RISK AREA IS MAINLY WEST OF A LINE FROM ALVA... TO
WEATHERFORD... TO MARIETTA... WHICH INCLUDES ALL OF WESTERN NORTH
TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE LATE THIS EVENING AND
OVERNIGHT ACROSS PORTIONS OF WESTERN AND SOUTHERN OKLAHOMA AND NORTH
TEXAS. MEANWHILE... ONGOING SCATTERED THUNDERSTORMS OVER SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS MAY PERSIST THROUGH THE AFTERNOON.
WHILE NO ORGANIZED SEVERE WEATHER IS EXPECTED FROM THIS ACTIVITY...
SMALL HAIL... GUSTY WINDS AND HEAVY RAIN WILL BE POSSIBLE WITH FEW
OF THE STRONGER STORMS.
EXPECTED WEATHER AND IMPACTS...
THE PRIMARY SEVERE WEATHER THREATS TONIGHT WILL BE DAMAGING WIND
GUSTS GREATER THAN 70 MPH... AND HAIL TO THE SIZE OF QUARTERS.
RECOMMENDED ACTIONS...
EMERGENCY MANAGEMENT AND STORM SPOTTER GROUPS ACROSS THE RISK AREA
SHOULD REMAIN PREPARED FOR SEVERE WEATHER OPERATIONS MAINLY TONIGHT.
ALL PERSONS WITH OUTDOOR PLANS ARE STRONGLY ENCOURAGED TO REMAIN
ALERT FOR CHANGING WEATHER CONDITIONS... AND TO STAY AWARE OF THE
LATEST WEATHER INFORMATION THROUGH TONIGHT.
DISCUSSION...
ONGOING SCATTERED THUNDERSTORMS OVER SOUTHERN OKLAHOMA AND WESTERN
NORTH TEXAS MAY PRODUCE FREQUENT LIGHTNING AND BRIEF PERIODS OF
SMALL HAIL THIS AFTERNOON. MOST OF THE THUNDERSTORMS THROOUGH THE
AFTERNOON HOURS ARE EXPECTED TO REMAIN ALONG AND TO THE SOUTH OF A
WEAK COLD FRONT THAT EXTENDED GENERALLY ALONG INTERSTATE 40 AT
MIDDAY.
BY LATE THIS AFTERNOON AND EVENING...THE ATMOSPHERE OVER PORTIONS OF
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS IS EXPECTED TO BECOME
INCREASINGLY UNSTABLE. MEANWHILE... AS AN UPPER LEVEL DISTURBANCE
APPROACHES FROM THE NORTHWEST THIS AFTERNOON... THUNDERSTORMS WILL
DEVELOP OVER NORTHEAST NEW MEXICO AND SOUTHEAST COLORADO. THE STORMS
ARE THEN EXPECTED TO FORM ONE OR MORE LARGE CLUSTERS AS THEY DIVE
SOUTHEAST TOWARD WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JULY 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINS COULD CAUSE LOCALIZED FLOODING IN SOME LOCATIONS...
ESPECIALLY IN LOW-LYING AND POORLY DRAINED AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS THAT AFFECT THE AREA MONDAY NIGHT WILL LIKELY CONTINUE
THROUGH TUESDAY MORNING...MAINLY OVER WESTERN NORTH TEXAS AND FAR
SOUTHERN OKLAHOMA. A FEW OF THESE STORMS MAY STILL BE NEAR SEVERE
LEVELS WITH STRONG WIND GUSTS BEING THE PRIMARY CONCERN.
THERE WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY
THROUGH THE REST OF THE WEEK... AS A SURFACE FRONT REMAINS NEAR THE
AREA AND A NORTHWEST FLOW PATTERN ALOFT PERSISTS OVER THE PLAINS. IN
THIS WEATHER PATTERN... THUNDERSTORM CHANCES WILL GENERALLY BE THE
HIGHEST DURING THE LATE NIGHT AND MORNING HOURS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY JULY 5.
CJSIn the hours before
Special weather statement, Jul 5, 1:14 AM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 114 AM CDT TUE JUL 5 2005 OKZ004-005-009-010-050645- ELLIS OK-HARPER OK-WOODS OK-WOODWARD OK- 114 AM CDT TUE JUL 5 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS...HARPER...WOODS AND WOODWARD COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 14 MILES NORTHWEST OF ALVA TO 12 MILES NORTHWEST OF GAGE AT 114 AM CDT...MOVING SOUTHEAST AT 35 MPH. WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN ELLIS...HARPER...WOODS AND WOODWARD COUNTIES...INCLUDING THE CITIES OF ALVA AND WOODWARD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, Jul 5, 1:18 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 118 AM CDT TUE JUL 5 2005 OKZ040-050645- GARVIN OK- 118 AM CDT TUE JUL 5 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST OF ELMORE CITY AT 118 AM CDT...MOVING EAST AT 5 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN GARVIN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, Jul 5, 1:55 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 155 AM CDT TUE JUL 5 2005 OKZ048-050715- ATOKA OK- 155 AM CDT TUE JUL 5 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER ATOKA AT 155 AM CDT...MOVING NORTHEAST AT 10 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN ATOKA COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, Jul 5, 2:07 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 207 AM CDT TUE JUL 5 2005 OKZ027-050730- GRADY OK- 207 AM CDT TUE JUL 5 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF RUSH SPRINGS AT 207 AM CDT...MOVING NORTHEAST AT 10 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN GRADY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, Jul 5, 2:14 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 214 AM CDT TUE JUL 5 2005 OKZ040-050745- GARVIN OK- 214 AM CDT TUE JUL 5 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER ELMORE CITY AT 214 AM CDT... MOVING NORTHEAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN GARVIN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, Jul 5, 2:44 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 244 AM CDT TUE JUL 5 2005 OKZ005-050800- WOODS OK- 244 AM CDT TUE JUL 5 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER WOODS COUNTY AT 244 AM CDT... MOVING SOUTHEAST AT 25 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN WOODS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:30 AM CDT | Severe Thunderstorm Warning | OUN | Murray | 45 min |
| Jul 5, 2:29 AM CDT | Severe Thunderstorm Warning | OUN | Major | 46 min |
| Jul 5, 3:07 AM CDT | Flash Flood Warning | OUN | Murray | 4 hr |
| Jul 5, 6:46 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 44 min |
Nearby
Flash Flood Warnings in Oklahoma, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.